Indiana, 2002

Hail in Indiana, April 19, 2002

April 19, 2002 · NWS LMK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 19, 3:10 AM EST, 10 hours 50 minutes earlier.

Area forecast discussion, Apr 19, 3:10 AM EST, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 AM EDT FRI APR 19 2002

MAIN FORECAST PROBLEM THIS MORNING IS THE TIMING OF THE SHOWERS AND
THUNDERSTORMS AND THE TEMPERATURES THAT WILL REFLECT THE AMOUNT OF
CLOUDS AND SUNSHINE.

ETA MODEL IS PREFERRED MODEL THIS MORNING PER NCEP MODEL DISCUSSION.
AVN SEEMS TO HAVE LOW A LITTLE TOO FAR NORTH TOWARD 60 HOURS THUS
PREFER ETA POSITION OF FRONT OVER LOWER OHIO VALLEY.

THIS MORNING MAINLY MIDDLE TO HIGH CLOUDS OVER FA AND THESE SHOULD
THIN DURING THE DAY THE THICKER CLOUDS CONTINUE TO MOVE TO THE EAST.
WITH SOME SUNSHINE TEMPERATURES WILL RISE INTO THE LOWER 80S BUT NOT
AS WARM AS THURSDAY.

WITH MORE MOISTURE BEING TRANSPORTED INTO AREA AND WITH FRONT SLOWLY
DROPPING SOUTHEAST TOWARD FA WILL KEEP CHANCE OF SHOWERS ACROSS
FA...MAINLY FOR THIS AFTERNOON. SPC HAS SLIGHT CHANCE OF SEVERE FOR
THIS AFTERNOON AND EVENING ACROSS AREA AND WOULD NOT RULE OUT A FEW
THUNDERSTORMS BECOMING SEVERE WITH DAMAGING WINDS AS AIR BECOMES
MORE UNSTABLE.

FRONT WILL DROP SOUTH TOWARD KY DURING DAY SATURDAY BUT CLOUDS WILL
KEEP TEMPERATURES IN THE 70S. ETA (AS WELL AS AVN) SHOWING A BREAK
IN THE SHOWERS...AT LEAST MORE SPOTTY SHOWERS...FOR SATURDAY
AFTERNOON AND EVENING AND TRIED TO EXPRESS THIS IN FORECAST
WORDING.

SHOWERS RETURN AFTER MIDNIGHT SATURDAY NIGHT WITH A CHANCE
CONTINUING INTO SUNDAY AND MONDAY.

MADE SOME CHANGES TO EXTENDED AFTER QUICK LOOK AT GUIDANCE
TEMPERATURES. WILL WAIT TO MAKE MORE CHANGES.

.SDF...NONE.

SCHOLZ

In the hours before

Special weather statement, Apr 19, 9:10 AM EST, 4 hours 50 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-191954-

CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1010 AM EDT FRI APR 19 2002

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND
SOUTH-CENTRAL INDIANA FOR THIS AFTERNOON AND EVENING. THIS DOES NOT
INCLUDE SOUTH-CENTRAL KENTUCKY.

A COLD FRONT...LOCATED FROM NORTHEAST INDIANA THROUGH SOUTHWEST
MISSOURI...WILL SAG SLOWLY SOUTH INTO SOUTHERN INDIANA BY LATE THIS
AFTERNOON. THE ATMOSPHERE IS UNSTABLE...AND AMPLE MOISTURE EXISTS.
IN ADDITION...SOME WIND SHEAR IS NOTED THIS MORNING IN THE
ATMOSPHERE. AS THE COLD FRONT APPROACHES THE AREA...IT WILL ACT AS A
MECHANISM FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE MAIN
SEVERE THUNDERSTORM THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.
HEAVY RAIN AND DANGEROUS LIGHTNING SHOULD ALSO BE EXPECTED.

THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM
THE NATIONAL WEATHER SERVICE OR THE LOCAL MEDIA FOR THE LATEST
INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY
BE REQUESTED LATER TODAY.

JMB
Special weather statement, Apr 19, 12:28 PM EST, 1 hour 32 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-192000-

CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
128 PM EDT FRI APR 19 2002

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND SOUTH-CENTRAL
INDIANA FOR THIS AFTERNOON AND EVENING.

A COLD FRONT...LOCATED FROM NORTHEAST INDIANA THROUGH SOUTHWEST
MISSOURI...WILL SAG SLOWLY SOUTH INTO CENTRAL INDIANA THIS
AFTERNOON. THE ATMOSPHERE CONTINUES TO BE UNSTABLE...WITH AMPLE
MOISTURE AVAILABLE. IN ADDITION...SOME WIND SHEAR HAS BEEN NOTED IN
THE LOWER LEVELS OF THE ATMOSPHERE. THE COLD FRONT WILL ACT AS A
MECHANISM FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON.

THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS
AND LARGE HAIL. HEAVY RAIN AND DANGEROUS LIGHTNING SHOULD ALSO BE
EXPECTED.

THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO...OR
YOUR FAVORITE LOCAL MEDIA OUTLET...FOR THE LATEST WEATHER
INFORMATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS
AFTERNOON.

JMB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dubois

When
April 19, 2:00 PM EST
Where
Dubois County, Ireland
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.417, -87.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291371.